MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS PERIPHERAL CATHETER

MERIT MEDICAL SYSTEMS, INC. IMPRESS PERIPHERAL CATHETER
Catalog Number 46535RIM
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a percutaneous transluminal angioplasty [pta] procedure, the catheter tip detached within the patient.The physician had acquired retrograde femoral artery access and had negotiated the patient's common iliac bifurcation with a guidewire and the 4f catheter.During catheter removal the catheter tip detached within the patient's artery.The physician used two vascular snare devices' to successfully retrieve the catheter tip from the patient's periphery with no additional adverse consequences.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.Corrective actions are in process.

Brand Name
IMPRESS PERIPHERAL CATHETER
Common Device Name
PERIPHERAL CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
MDR Report Key9501076
Report Number3010665433-2019-00087
Device Sequence Number1189460
Product Code DQO
UDI-Device Identifier00884450009222
UDI-Public884450009222
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number46535RIM
Device Lot NumberE1514817
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight70